MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number 9735016
Medical Device Problem Codes Device Sensing Problem (2917); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: when connected to a know good system, the returned malleable suction was not able to track displaying red status only.A check of the emitter interface showed that coil #3 was dead.An electrical failure was confirmed.H10: 1723170-2024-01389 references the system involved in this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an imaging system being used in an unknown procedure.It was reported that the site was having trouble verifying both the straight suction and disposable malleable suction.Once verified the site continued the case but after 45 minutes all instruments stopped tracking.The representative performed troubleshooting on 2024-5-9.They recreated the issue with the same malleable suction used during t the issue occurrence.The instrument would register that it was connect to the system but would not track.A plug n play registration probe was able to be tracked without issue.The em diagnostics were checked and all statues were reported as expected, all ports recognized when an instrument was connected and the port with the malleable suction reported "connected -tool_3.The site discarded the instrument tracker that was used with the straight suction, and the representative did not have access to the straight suction.The representative was unable to recreate the issue of all instruments not tracking after having the system on for >45 minutes.
 
Additional Manufacturer Narrative
H2) please see section a1-3, section b5, and the additional codes section for the additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The procedure being performed was a functional endoscopic sinus surgery (fess), there was a less than 30 minute surgical delay, and there was no impact to the patient's outcome.

Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19646721
Report Number1723170-2024-01612
Device Sequence Number20674633
Product Code PGW
UDI-Device Identifier00643169443518
UDI-Public00643169443518
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133665
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model Number9735016
Device Catalogue Number9735016
Device Lot Number230206E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale